Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 155, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2019, 12:20 AM CDT for 6 counties in Nebraska. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2019, 12:20 AM CDT (05:20 UTC)
- Expired
- Jul 13, 2019, 1:15 AM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Brown County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 12:35 AM CDT | TSTM WND GST 55 | 20 S Long Pine, NE | NEBRASKA MESONET STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2983 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WUUS53 KLBF 130520
SVRLBF
NEC017-071-089-103-115-149-130615-
/O.NEW.KLBF.SV.W.0155.190713T0520Z-190713T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1220 AM CDT Sat Jul 13 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Rock County in north central Nebraska...
Loup County in north central Nebraska...
Brown County in north central Nebraska...
Northwestern Garfield County in north central Nebraska...
Southwestern Holt County in north central Nebraska...
Eastern Keya Paha County in north central Nebraska...
* Until 115 AM CDT.
* At 1220 AM CDT, severe thunderstorms were located along a line
extending from 12 miles south of Johnstown to 8 miles south of Rose
to near Taylor, moving northeast at 50 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Ainsworth, Bassett, Taylor, Atkinson, Stuart, Long Pine, Chambers,
Newport, Rose, Amelia, Calamus Reservoir State Recreation Area,
Burton, Hofeld Lake, Fox Bayou, Raven, Twin Lakes State Wildlife
Management Area, Carson Lake, Thomas Creek State Wildlife
Management Area, Duff and Sunfish Lake.
This includes the following highways...
Highway 183 between mile markers 123 and 212.
Highway 20 between mile markers 234 and 296.
Highway 12 between mile markers 58 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4252 9887 4213 9873 4174 9939 4175 9954
4202 9960 4219 9980 4235 10012 4244 10018
4295 9958
TIME...MOT...LOC 0520Z 226DEG 46KT 4239 10010 4205 9954 4180 9945
HAIL...0.75IN
WIND...70MPH
$$
Buttler1 follow-up statement
590
WWUS53 KLBF 130607
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
107 AM CDT Sat Jul 13 2019
NEC017-071-089-103-115-149-130617-
/O.EXP.KLBF.SV.W.0155.000000T0000Z-190713T0615Z/
Rock NE-Loup NE-Brown NE-Garfield NE-Holt NE-Keya Paha NE-
107 AM CDT Sat Jul 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR ROCK...LOUP...BROWN...
NORTHWESTERN GARFIELD...SOUTHWESTERN HOLT AND EASTERN KEYA PAHA
COUNTIES WILL EXPIRE AT 115 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central and north central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4252 9887 4213 9873 4174 9939 4175 9954
4202 9960 4219 9980 4235 10012 4244 10018
4295 9958
TIME...MOT...LOC 0607Z 226DEG 46KT 4278 9955 4244 9899 4219 9891
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:15 AM CDT, 5 minutes earlier.
Area forecast discussion, Jul 13, 12:15 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1215 AM CDT Sat Jul 13 2019 .SHORT TERM...(This evening through Saturday night) Issued at 319 PM CDT Fri Jul 12 2019 The main concern for the near-term is the chance of thunderstorms tonight and again on Saturday night. For tonight, Thunderstorms will likely start across the northwest Sandhills over the next couple hours. Thunderstorms will become widespread by mid-evening before moving to the east. Sufficient instability (CAPE values over 3000 J/kg) will help to support severe storms across the central Sandhills and into north central Nebraska. Strong winds will be the primary threat as thunderstorms develop into a MCS overnight. Heavy rainfall leading to localized flooding will also be a concern. Up to an inch to 1.5 inches is possible across portions of the region. For Saturday, dry conditions return for the daytime. Thunderstorm chances return on Saturday evening. At this time, the severe risk remains low with the best locations to see thunderstorms north of a line from Lisco to Spencer. Any thunderstorms that develop are expected to remain isolated. Will continue to monitor the environment heading into tomorrow which in turn will give us a better idea about the severe risk for Saturday evening. Hot temperatures will also continue into tomorrow with highs in the low to mid 90s. Heat indices in the mid to upper 90s should be expected and extra precautions taken if one must be outdoors on Saturday. .LONG TERM...(Sunday through Friday) Issued at 319 PM CDT Fri Jul 12 2019 Heading into Sunday, dry weather is expected early with some isolated chances of thunderstorms across the northwest. Thunderstorms are not expected to be severe and will only last a hour or two before dissipating. For the beginning of next week (Monday through Wednesday), a fairly redundant pattern sets up across western and north central Nebraska. Dry conditions prevail during the days with evening and overnight thunderstorms possible. Thunderstorms are expected to be tied mostly to diurnal heating developing late afternoon and early evening. Thunderstorms may become enhanced overnight as the nocturnal jet intensifies; however, most thunderstorms are expected to dissipate overnight. Severe risk is uncertain at this time, but fully expect at least a stronger storm or two with these evening thunderstorms. Small hail and gusty winds will be the primary threats. Localized flooding due to intense rainfall will also be possible. Beyond Wednesday, upper level ridging sets up across the central US bringing a return to surface high pressure over the region. Drier weather will return on Thursday lasting through the end of the week. The other major concern headed into the extended period is the continued very hot temperatures. High temperatures will be solidly in the 90s through next Friday. Heat indices will also rise into the mid to upper 90s. A few isolated locations across north central Nebraska may even see heat index values approach 100 degrees. At this time no headlines are expected, but stay tuned to later forecasts as we get a better handle on temperatures next week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1205 AM CDT Sat Jul 13 2019 Latest radar display shows line of storms from about Dawson county to Thomas county moving roughly northeastward with light rain behind extending into far southwest NEB. Line of storms will continue northeastward moving into central NEB with current thinking that the line will exit out of the local forecast area between 2 and 4 AM CDT. Otherwise, surface obs show VFR ceilings and visibilities. However, sub-VFR conditions are expected with the line of thunderstorms along with gusty and erratic winds with storms capable of severe winds and hail. Thereafter decreasing clouds are expected late tonight-early morning with sunny skies by late morning-early afternoon. There is again a threat for thunderstorms tomorrow, albeit overall lower likelihood and the threat more so confined to northern NEB. However, confidence is low at this time so no mention in the KVTN TAF. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...ET
Hazardous weather outlook, Jul 12, 3:29 PM CDT, 8 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 329 PM CDT Fri Jul 12 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-132030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 329 PM CDT Fri Jul 12 2019 /229 PM MDT Fri Jul 12 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a slight risk for severe thunderstorms across the outlook area. The primary hazards are damaging winds, isolated large hail, and frequent lightning. Also, locally moderate to heavy rainfall will be possible across portions of northern Nebraska with thunderstorms resulting in localized flooding and rises on streams and rivers. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Peak heat indices in the mid to upper 90s are expected during the mid to late afternoon hours Saturday. Afternoon and evening thunderstorms are possible again Saturday through Wednesday. While the risk of severe weather is low this weekend, the risk is uncertain Monday and beyond. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Local storm report, Jul 12, 10:26 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND GST 9 SW HERSHEY 41.06N 101.10W
07/12/2019 M63 MPH LINCOLN NE MESONET
WIND GUST RECORDED ON AUTOMATED WEATHER STATION.
&&
JGOMEZLocal storm report, Jul 12, 11:07 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1107 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG NORTH PLATTE 41.13N 100.77W
07/12/2019 LINCOLN NE EMERGENCY MNGR
MULTIPLE POWER LINES DOWN AROUND EAST D AND EAST E
STREETS. FIRE DEPARTMENT REPORTS TREE LIMBS HAVE KNOCKED
LINES DOWN. ALSO POWER TRANSFORMER ON EAST D STREET IS ON
FIRE. A POWER POLE ON EAST 13TH STREET IS ALSO ON FIRE
ALONG WITH ANOTHER POWER POLE JUST OUTSIDE OF NORTH
PLATTE.
&&
JGOMEZLocal storm report, Jul 12, 11:10 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1110 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND DMG SUTHERLAND 41.16N 101.13W
07/12/2019 LINCOLN NE EMERGENCY MNGR
REPORTS OF TREE LIMBS DOWN FROM HIGH WINDS AND SOME POWER
OUTAGES.
&&
JGOMEZLocal storm report, Jul 12, 11:29 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1129 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM TSTM WND GST 6 E GANDY 41.45N 100.34W
07/12/2019 M57 MPH LOGAN NE MESONET
DAVIS WEATHER STATION.
&&
ETLocal storm report, Jul 12, 11:34 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND GST THEDFORD 41.98N 100.57W
07/12/2019 M62 MPH THOMAS NE AWOS
&&
THORNELocal storm report, Jul 12, 11:49 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1149 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL 12 ENE BRADY 41.06N 100.15W
07/12/2019 E1.00 INCH CUSTER NE PUBLIC
ESTIMATED A LITTLE LARGER THAN QUARTER SIZE BUT NOT AS
LARGE AS HALF DOLLAR.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:29 PM CDT | Special Weather Statement | LBF | Garden | 31 min |
| Jul 12, 7:52 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 53 min |
| Jul 12, 8:02 PM CDT | Special Weather Statement | LBF | Garden | 43 min |
| Jul 12, 8:44 PM CDT | Special Weather Statement | LBF | Deuel | 46 min |
| Jul 12, 8:46 PM CDT | Special Weather Statement | LBF | Garden | 44 min |
| Jul 12, 9:18 PM CDT | Special Weather Statement | LBF | Arthur | 27 min |
| Jul 12, 9:20 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 25 min |
| Jul 12, 9:32 PM CDT | Special Weather Statement | LBF | Grant | 58 min |
| Jul 12, 9:44 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 61 min |
| Jul 12, 9:46 PM CDT | Special Weather Statement | LBF | Arthur, Garden | 59 min |
| Jul 12, 10:02 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 36 min |
| Jul 12, 10:17 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, Logan, McPherson and 1 more | 58 min |
| Jul 12, 10:34 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Frontier, Lincoln, Logan, McPherson | 56 min |
| Jul 12, 11:06 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Custer, Hooker, Lincoln, Logan and 2 more | 54 min |
| Jul 12, 11:40 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Garfield, Loup and 1 more | 65 min |
| Jul 13, 12:01 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 59 min |
| Jul 13, 12:52 AM CDT | Special Weather Statement | LBF | Custer | 38 min |
| Jul 13, 12:56 AM CDT | Areal Flood Advisory | LBF | Custer | 4 hr |
| Jul 13, 1:10 AM CDT | Special Weather Statement | LBF | Garfield, Holt, Rock, Wheeler | 50 min |
| Jul 13, 1:22 AM CDT | Areal Flood Advisory | LBF | Custer | 4 hr |
| Jul 13, 1:39 AM CDT | Special Weather Statement | LBF | Holt, Wheeler | 21 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.